Alert archive / Michigan / Wind Advisories in 2011
Wind Advisory 9, NWS Marquette, MI
NWS Marquette, MI issued this wind advisory at Sep 12, 2011, 4:15 AM EDT for Houghton County, Keweenaw County, Michigan. It took effect at Sep 12, 2011, 10:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 12, 2011, 4:15 AM EDT (08:15 UTC)
- In effect from
- Sep 12, 2011, 10:00 PM EDT
- Expired
- Sep 12, 2011, 9:42 PM EDT
- In force
- Issued by
- NWS Marquette, MI
Counties Houghton County, MI, Keweenaw County, MI
The radar
The Marquette radar (KMQT), 95 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.3 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6857 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
532 WWUS73 KMQT 120815 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 415 AM EDT MON SEP 12 2011 ...STRONG GUSTY NORTHWEST WINDS TONIGHT... ...A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH NORTHERN ONTARIO TONIGHT DRAGGING A COLD FRONT ACROSS LAKE SUPERIOR. BEHIND THE FRONT... NORTHWEST WINDS GUSTING TO 45 MPH ARE EXPECTED LATE THIS EVENING AND OVERNIGHT. THE HIGHEST WINDS ARE EXPECTED NEAR LAKE SUPERIOR AND OVER THE HIGHER TERRAIN. MIZ001-003-121615- /O.NEW.KMQT.WI.Y.0009.110913T0200Z-110913T1000Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 415 AM EDT MON SEP 12 2011 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EDT TUESDAY. HAZARDOUS WEATHER... * EXPECT NORTHWEST WINDS OF 25 TO 35 MPH WITH FREQUENT GUSTS TO 45 MPH LATE THIS EVENING AND OVERNIGHT. THE HIGHEST WINDS ARE EXPECTED NEAR LAKE SUPERIOR AND OVER THE HIGHER TERRAIN. IMPACTS... * LOOSE OBJECTS SUCH AS LAWN FURNITURE AND TRASH BINS WILL BE BLOWN AROUND EASILY. DRIVING HIGH PROFILE VEHICLES MAY BE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 MPH ARE EXPECTED OR OCCURRING. && $$ JLB
3 follow-up statements
616 WWUS73 KMQT 121600 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 1200 PM EDT MON SEP 12 2011 ...STRONG GUSTY NORTHWEST WINDS TONIGHT... ...A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH NORTHERN ONTARIO TONIGHT DRAGGING A COLD FRONT ACROSS LAKE SUPERIOR. BEHIND THE FRONT... NORTHWEST WINDS GUSTING TO 45 MPH ARE EXPECTED LATE THIS EVENING AND OVERNIGHT. THE HIGHEST WINDS ARE EXPECTED NEAR LAKE SUPERIOR AND OVER THE HIGHER TERRAIN. MIZ001-003-122030- /O.CON.KMQT.WI.Y.0009.110913T0200Z-110913T1000Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 1200 PM EDT MON SEP 12 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EDT TUESDAY... HAZARDOUS WEATHER... * EXPECT NORTHWEST WINDS OF 25 TO 35 MPH WITH FREQUENT GUSTS TO 45 MPH LATE THIS EVENING AND OVERNIGHT. THE HIGHEST WINDS ARE EXPECTED NEAR LAKE SUPERIOR AND OVER THE HIGHER TERRAIN. IMPACTS... * LOOSE OBJECTS SUCH AS LAWN FURNITURE AND TRASH BINS WILL BE BLOWN AROUND EASILY. DRIVING HIGH PROFILE VEHICLES MAY BE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 MPH ARE EXPECTED OR OCCURRING. && $$ TITUS
075 WWUS73 KMQT 121945 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 345 PM EDT MON SEP 12 2011 ...STRONG GUSTY NORTHWEST WINDS TONIGHT... ...A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH NORTHERN ONTARIO TONIGHT DRAGGING A COLD FRONT ACROSS LAKE SUPERIOR. BEHIND THE FRONT...NORTHWEST WINDS GUSTING TO 45 MPH ARE EXPECTED LATE THIS EVENING AND OVERNIGHT. THE HIGHEST WINDS ARE EXPECTED NEAR LAKE SUPERIOR AND OVER THE HIGHER TERRAIN. MIZ001-003-130345- /O.CON.KMQT.WI.Y.0009.110913T0200Z-110913T1000Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 345 PM EDT MON SEP 12 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EDT TUESDAY... HAZARDOUS WEATHER... * EXPECT NORTHWEST WINDS OF 25 TO 35 MPH WITH FREQUENT GUSTS TO 45 MPH LATE THIS EVENING AND OVERNIGHT. THE HIGHEST WINDS ARE EXPECTED NEAR LAKE SUPERIOR AND OVER THE HIGHER TERRAIN. IMPACTS... * LOOSE OBJECTS SUCH AS LAWN FURNITURE AND TRASH BINS WILL BE BLOWN AROUND EASILY. DRIVING HIGH PROFILE VEHICLES MAY BE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 MPH ARE EXPECTED OR OCCURRING. && $$ TITUS
393 WWUS73 KMQT 130142 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 942 PM EDT MON SEP 12 2011 MIZ001-003-130245- /O.CAN.KMQT.WI.Y.0009.110913T0200Z-110913T1000Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 942 PM EDT MON SEP 12 2011 ...WIND ADVISORY IS CANCELLED... HAZARDOUS WEATHER... * NORTHWEST WINDS WILL GUST AS HIGH AS 35 TO 40 MPH THROUGH THE NIGHT. EXPECT THE STRONGEST WINDS OVER WEST FACING HIGHER TERRAIN AND NEAR THE SHORE ON THE WEST SIDE OF THE KEWEENAW PENINSULA. IMPACTS... * LOOSE OUTDOOR OBJECTS SUCH AS LAWN FURNITURE AND TRASH BINS MAY BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... * SEND REPORTS TO NWS MARQUETTE OR VISIT WEATHER.GOV/MQT FOR MORE INFORMATION. && $$ KC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this wind advisory went out at Sep 12, 1:25 AM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, Sep 12, 1:25 AM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
125 AM EDT MON SEP 12 2011
UPDATED AVIATION DISCUSSION FOR 06Z TAFS
.SHORT TERM /TONIGHT AND MONDAY/ ISSUED AT 507 PM...
SCATTERED SHOWERS AND A FEW ISOLATED THUNDERSTORMS DEVELOPED OVER E
OF A LINE FROM MARQUETTE TO IRON MOUNTAIN THIS AFTERNOON. THIS WAS
DUE TO ENHANCED CONVERGENCE ALONG A WEAK SFC TROUGH INTERACTING WITH
LK BREEZES AND ASSOCIATED INCREASED LLVL MOISTURE. EXPECT THESE
SHOWERS TO CONTINUE TO SHIFT ESE OVER THE NEXT COUPLE OF HOURS AND
MOVE INTO LK MI. LIMITED 0-6KM BULK SHEAR /AROUND 20KTS/ AND
500-1000 J/KG OF MLCAPE SHOULD KEEP THE STORMS FROM GETTING TOO
STRONG...BUT COULD SEE SOME SMALL HAIL OR BRIEF GUSTY WINDS. IN
ADDITION...DRIER AIR BEHIND THE SFC TROUGH HAS BEEN CUTTING INTO THE
CU FIELD OVER CENTRAL UPPER MI AND CAUSED RH VALUES TO FALL INTO THE
UPPER 20S. WITH THE GUSTY WINDS OVER THE NEXT COUPLE OF
HOURS...EXPECT AN ELEVATED RISK OF WILDFIRES TO CONTINUE INTO THE
EARLY EVENING.
TONIGHT...WEAK COLD FRONT THAT IS JUST N OF LK SUPERIOR WILL SLIDE S
AND STALL OVER UPPER MI TONIGHT. WITH LITTLE TO NO MOISTURE
ASSOCIATED WITH IT...ONLY EXPECT A FEW SCATTERED MID/HIGH CLOUDS
OVER THE ERN CWA DUE TO STEEPER H850-500 LAPSE RATES. ONE OTHER ITEM
OF NOTE IS THE SMOKE FROM A WILDFIRE OVER THE MN ARROWHEAD. NW WINDS
BEHIND THE SFC TROUGH AND THEN THE APPROACHING COLD FRONT WILL BLOW
SOME OF THE SMOKE OVER PORTIONS OF WRN UPPER MI. EXPECT NEAR NORMAL
LOWS TONIGHT...AS WINDS WEAKEN WITH THE COLD FRONT STALLING OVER THE
AREA.
MONDAY...LOW FROM MANITOBA WILL BE PUSHING E JUST N OF THE
MN/CANADIAN BORDER DURING THE DAY AND WILL BE JUST N OF LK SUPERIOR
AT 00Z TUES. MODELS CONSISTENT ON THIS POSITIONING OF THE LOW...BUT
THE NAM REMAINS THE FARTHEST S...WHICH KEEPS THE WARM FRONT OVER THE
AREA FOR A GOOD PORTION OF THE DAY AND COULD LEAD TO BETTER
POTENTIAL FOR STRONGER STORMS. OTHERWISE...SFC WARM FRONT ASSOCIATED
WITH THIS LOW SHOULD STAY IN SRN ONTARIO AND KEEP ASSOCIATED PCPN
THERE. BEST DYNAMICS APPEAR TO BE OVER LK SUPERIOR IN THE LATE
AFTN...CLOSER TO THE SFC LOW...UPPER SHORTWAVE...AND LEFT FRONT AREA
OF THE UPPER JET. BELIEVE SHOWERS AND THUNDERSTORMS WILL DEVELOP
ALONG THE COLD FRONT MOVING THROUGH NRN MN DURING THE AFTN AND THEN
SPREAD E WITH THE SFC LOW AND COLD FRONT. IT IS POSSIBLY THAT A FEW
STORMS COULD DEVELOP OVER FAR WRN UPPER MI AHEAD OF THE FRONT...BUT
EXPECT TEMPS TO STAY JUST BELOW CONV TEMPS AND LIMIT DEVELOPMENT.
WEAK LLVL WAA WILL ALSO HELP TO INITIALLY CAP THE ATMO INTO THE
EARLY AFTN.
AS FOR INSTABILITY...NAM/GFS SBCAPE/MLCAPE VALUES RISE TOWARDS 1000
J/KG IN THE AFTN AHEAD OF THE COLD FRONT...WHILE THE ECMWF ONLY HAS
ABOUT 500 J/KG. MOISTURE MIGHT BE ONE OF THE LIMITING FACTORS...WITH
TD VALUES STRUGGLING TO RISE INTO THE MID/UPPER 50S DUE TO DECENT
SUNSHINE LEADING TO DEEP MIXING. SREF PROBS SUPPORT MLCAPE VALUES
APPROACHING 1000 J/KG OVER THE WRN HALF OF THE CWA LATE IN THE DAY
SO WILL LEAN TOWARDS THE CONSENSUS. IN ADDITION...STEEPENING
H850-700/500 LAPSE RATES TOWARDS 7-8 C/KM RIGHT AHEAD OF THE COLD
FRONT WILL ALSO INCREASE INSTABILITY. 0-6KM BULK SHEAR VALUES AROUND
35-50KTS WILL DEFINITELY SUPPORT TILTED UPDRAFTS AND LEAD TO SOME
SEVERE THREAT. SPC CURRENTLY HAS MOST OF THE CWA IN A SLIGHT RISK.
THINK DAMAGING WINDS WILL BE BIGGEST THREAT...DUE TO THE STRONG WITH
THE STRONG LLVL WINDS. 12Z NAM/GFS SHOWING 30-45KT WINDS FROM
H925-850 IN THE LLVL JET JUST AHEAD OF THE FRONT. MOST FAVORABLY
DCAPE VALUES LOOK TO STAY S OF THE AREA...BUT SFC-H700 THETA-E DIFF
ALSO POINT TO POTENTIAL FOR STRONG WINDS. ADD TO THAT STORM MOTIONS
OF 30-40KTS TO THE E...DON/T THINK IT WILL TAKE TOO MUCH OF A SHOWER
TO LEAD TO SOME STRONGER WIND GUSTS. THERE IS SOME VEERING OF THE
HODOGRAPHS IN THE LOWER LEVEL...WHICH COULD LEAD TO SOME ROTATION IN
THE UPDRAFTS...BUT BELIEVE THE LIMITED INSTABILITY WILL REDUCE THE
SUPERCELL POTENTIAL. MIXING UP TO H800-775 TEMPS OF 11C IN THE AFTN
SHOULD ONCE AGAIN LEAD TO ABOVE NORMAL HIGHS. BUMPED TEMPS UP A FEW
DEGREES INTO THE 80S OVER MOST LOCATIONS. THINK WINDS SHIFTING TO
THE S AHEAD OF THE COLD FRONT WILL HELP WARM SOME OF THE DOWNSLOPE
AREAS NEAR LK SUPERIOR.
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
CONCERNS MON NIGHT DEAL WITH SVR WX THREAT AND POSSIBLE NEED FOR A
WIND ADVISORY OVER THE KEWEENAW PENINSULA AS A COLD FRONT MOVES
THROUGH THE AREA. CONCERNS TUE THROUGH THU DEAL WITH LAKE EFFECT
RAIN CHCS UNDER COLD AIRMASS AND PASSAGE OF PERIODIC SHORTWAVES.
MODELS IN GENERAL AGREEMENT ON TIMING OF STRONG SHORTWAVE AND ASSOC
SFC LOW PASSING NORTH OF LAKE SUPERIOR MON EVENING. ASSOC COLD FRONT
IS FCST TO MOVE THROUGH WRN COUNTIES AROUND 00Z TUE AND THEN EXITING
ERN COUNTIES AROUND 06Z TUE. MODELS INDICATE 6-HR 10 MB PRES RISE
MAX ACCOMPANYING THE FRONTAL PASSAGE ALONG WITH A 40 KT WIND MAX
AROUND 2KFT OFF SFC ON KCMX SNDGS. A WIND ADVISORY MAY BE WARRANTED
MON EVENING OVER THE KEWEENAW PENINSULA. LOOKS LIKE WINDOW OF
STRONGEST WINDS WOULD BE BRIEF...FROM 00Z-06Z.
NEXT FOCUS MON NIGHT SHIFTS TO THREAT OF SVR WX WITH ANY STORMS THAT
FORM ALONG THE COLD FRONT. BEST DYNAMICS AND DEEP MOISTURE WITH
SHORTWAVE IS EXPECTED TO PASS NORTH OF THE LAKE SUPERIOR WHICH MAY
LIMIT COVERAGE OF SHRA/TSRA ALONG THE FRONT. CONVECTION MAY END UP
FORMING IN A BROKEN LINE ALONG THE FRONT WHICH IS WHAT MODEL QPF
FIELDS SUGGEST. GENERALLY HAVE ONLY 30-50 PCT POPS WITH THE FRONTAL
PASSAGE. HOWEVER...GIVEN MLCAPES IN EXCESS OF 1000 J/KG AHEAD OF THE
FRONT AND DEEP LYR SHEAR VALUES OF 45-50 KT CANNOT RULE OUT THREAT
OF ISOLD SVR STORMS AS SPC STILL HAS MUCH OF THE AREA IN A SLIGHT
RISK FOR DAY2. WILL KEEP MENTION OF ISOLD SVR STORMS IN HWO.
MEDIUM RANGE MODELS IN GOOD AGREEMENT SHOWING ANOTHER SHORTWAVE AND
ASSOCIATED SECONDARY COLD FRONT TO IN MUCH COOLER AIR FOR LATE TUE
NIGHT AND WED. WITH MODEL AVERAGED 850 MB TEMPS FALLING TO AROUND
-4C...MENTIONED ISOLD TO SCT LAKE EFFECT RAIN SHOWERS ESPECIALLY FOR
NW FLOW FAVORED LOCATIONS IN THE N AND ERN PORTIONS OF THE CWA FOR
LATE TUE NIGHT INTO THURSDAY. A SECOND SHORTWAVE MOVING THROUGH WED
NIGHT COULD ENHANCE SHRA AGAIN FOR NCNTRL AND ERN COUNTIES WED NIGHT
INTO THU.
RIDGE AXIS MOVING OVERHEAD BY THU NIGHT WILL END ANY LINGERING ISOLD
LAKE EFFECT RAIN SHRA OVER ERN COUNTIES. WITH RIDGE FIRMLY IN
PLACE...EXPECT DRY CONDITIONS THU NIGHT INTO SAT. COOL
AIRMASS...ALONG WITH LIGHT WINDS AND CLEAR SKIES SHOULD PROMOTE
IDEAL RADIATIONAL COOLING CONDITIONS OVER THE INTERIOR WEST WED
NIGHT AND ACROSS ALL INLAND LOCATIONS THU NIGHT SO HAVE MENTIONED
AREAS OF FROST AND MIN TEMPS AOB FREEZING IN MANY LOCATIONS.
RIDGE AXIS MOVING EAST OF THE AREA BY FRI NIGHT SHOULD ALLOW FOR A
LIGHT SRLY FLOW AND ASSOC MIXING TO KEEP MIN TEMPS ABV FREEZING
LIMITING FROST POTENTIAL IN MOST AREAS.
RETURN SW FLOW BEHIND THE SFC RIDGE WILL ALLOW FOR HIGH TEMPS TO
REBOUND INTO THE UPPER 60S AND LOWER 70S BY NEXT WEEKEND WHILE
MID-LVL RDG HOLDING OVER THE AREA SHOULD KEEP CONDITIONS GENERALLY
DRY.
&&
.AVIATION /FOR THE 06Z TAF ISSUANCE/...
VFR CONDITIONS SHOULD REMAIN IN PLACE AT BOTH TAF SITES THRU THIS
AFTN AS DRY AIRMASS SHOWN ON THE 00Z INL RAOB DOMINATES. SHARPENING
PRES GRADIENT AHEAD OF APPROACHING LO PRES AND ATTENDANT COLD FRONT
TOWARD EVENING IN THE PRESENCE OF DAYTIME HEATING WILL CAUSE GUSTY
SSW WINDS BY THIS AFTN...BUT DRYNESS OF THIS AIRMASS WILL LIMIT THE
POTENTIAL FOR TS BEFORE THE ARRIVAL OF THE COLD FNT IN THE EVENING.
BEST CHC FOR EVENING TS WILL BE AT CMX CLOSER TO LO PRES TRACKING
THRU ONTARIO. FOLLOWING THE COLD FROPA...EXPECT A SHARP WSHFT TO THE
WNW AND THE ONSET OF VERY GUSTY WINDS THAT WILL LIKELY APPROACH 40KT
AT THE MORE EXPOSED CMX SITE. UPSLOPE NATURE OF FLOW AND LINGERING
LLVL MOISTURE WILL RESULT IN MVFR CLOUDS BEHIND THE FROPA AT CMX...
BUT DOWNSLOPING FLOW WILL LIMIT THIS POTENTIAL AT SAW.
&&
.MARINE /FOR THE 4PM LAKE SUPERIOR FORECAST ISSUANCE/...
AN APPROACHING COLD FRONT WILL LEAD TO SW WIND GUSTS OF 20 TO 25 KT
OVER NORTHERN PORTIONS OF THE LAKE THROUGH THIS EVENING. AS THE
FRONT STALLS ACROSS LK SUPERIOR TONIGHT...A LOW IS EXPECTED TO
DEVELOP IN THE DAKOTAS AND MOVE ENE ALONG THE FRONT ON MONDAY.
EXPECT WINDS TO INCREASE BEHIND THIS INTENSIFYING LOW...WITH NW
GALES DEVELOPING MONDAY NIGHT AND LINGERING OVER EASTERN LAKE
SUPERIOR INTO TUE MORNING. WILL CONTINUE THE GALE WATCH AT THIS
TIME...WITH THE BEST CHANCES OCCURRING OVER CENTRAL AND EASTERN LAKE
SUPERIOR. A SECONDARY COLD FRONT WILL ACROSS LK SUPERIOR TUES
NIGHT...REINFORCING THE GUSTY NW WINDS OF 20-30KTS THROUGH WED.
THERE COULD BE A FEW GALE FORCE GUSTS TO 35KTS OVER NORTH CENTRAL
LAKE SUPERIOR LATE TUESDAY NIGHT INTO WEDNESDAY MORNING. HIGH
PRESSURE WILL BUILD OVER THE UPPER GREAT LAKES THU RESULTING IN
DIMINISHING WINDS BELOW 20KT.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
GALE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING FOR
LSZ266-267.
GALE WATCH FROM MONDAY EVENING THROUGH LATE MONDAY NIGHT FOR
LSZ162.
GALE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING FOR
LSZ263>265.
LAKE MICHIGAN...
NONE.
&&
SHORT TERM...SRF
LONG TERM...VOSS
AVIATION...KC
MARINE...SRFHazardous weather outlook, Sep 11, 5:17 AM EDT, 22 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 517 AM EDT SUN SEP 11 2011 MIZ001-003-121200- KEWEENAW-NORTHERN HOUGHTON- 517 AM EDT SUN SEP 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON THROUGH MONDAY EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. IN ADDITION...WIND GUSTS OF 40 TO 45 MPH WILL BE POSSIBLE MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. MIZ002-004-005-009>011-084-121200- ONTONAGON-BARAGA-MARQUETTE-GOGEBIC-IRON-DICKINSON- SOUTHERN HOUGHTON- 517 AM EDT SUN SEP 11 2011 /417 AM CDT SUN SEP 11 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THE IS AN ELEVATED RISK OF WILDFIRES THIS AFTERNOON. SEE THE LATEST WILDFIRE POTENTIAL STATEMENT FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON AND EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. WIND GUSTS OF 35 TO 40 MPH WILL BE POSSIBLE MONDAY NIGHT NEAR LAKE SUPERIOR. AREAS OF FROST WILL BE POSSIBLE AWAY FROM LAKE SUPERIOR WEDNESDAY NIGHT AND AGAIN ON THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-121200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 517 AM EDT SUN SEP 11 2011 /417 AM CDT SUN SEP 11 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON THROUGH MONDAY EVENING. NORTHWEST GALES TO 35 KNOTS ARE POSSIBLE OVER EASTERN LAKE SUPERIOR ON TUESDAY. A FEW OF THESE STORMS COULD BECOME SEVERE MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. MIZ006-007-012>014-085-121200- ALGER-LUCE-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- NORTHERN SCHOOLCRAFT- 517 AM EDT SUN SEP 11 2011 /417 AM CDT SUN SEP 11 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. WIND GUSTS OF 35 TO 40 MPH WILL BE POSSIBLE MONDAY NIGHT NEAR LAKE SUPERIOR. AREAS OF FROST WILL BE POSSIBLE THURSDAY NIGHT...INLAND FROM THE GREAT LAKES. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-121200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 517 AM EDT SUN SEP 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS BY MID AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT. A FEW OF THESE STORMS COULD BECOME SEVERE MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. KF
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 4:41 AM EDT | Gale Warning | MQT | 27 hr | |
| Sep 12, 4:41 AM EDT | Small Craft Advisory | MQT | 4 days | |
| Sep 12, 6:13 PM EDT | Special Marine Warning | MQT | 92 min | |
| Sep 12, 7:07 PM EDT | Special Marine Warning | MQT | 38 min | |
| Sep 12, 7:27 PM EDT | Severe Thunderstorm Warning | MQT | Houghton, Ontonagon | 63 min |
| Sep 12, 7:38 PM EDT | Special Marine Warning | MQT | 52 min | |
| Sep 12, 7:47 PM EDT | Severe Thunderstorm Warning | MQT | Houghton, Keweenaw | 58 min |
| Sep 12, 7:57 PM EDT | Severe Thunderstorm Warning | MQT | Gogebic, Ontonagon | 63 min |
Nearby
Wind Advisories in Michigan, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.